Alert archive / California / Wind Advisories in 2019
Wind Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 19, 2019, 7:08 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 20, 2019, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2019, 7:08 PM PST (03:08 UTC)
- In effect from
- Jan 20, 2019, 10:00 PM PST
- Expired
- Jan 20, 2019, 2:44 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193 WWUS76 KSGX 200308 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 708 PM PST Sat Jan 19 2019 ...STRONG WESTERLY WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS SUNDAY EVENING INTO MONDAY... .A trough will swing through California on Sunday night and into the Southwest on Monday, accompanied by strong onshore flow. Wind gusts over the mountain crests and desert slopes will exceed 65 MPH in some areas. Some strong wind gusts will be possible in the deserts as well, especially over and near the adjacent foothill areas. Strongest winds are expected early Monday morning, but some strong winds will continue in the San Diego County deserts through late afternoon. The onshore Wind will abate Monday evening then turn abruptly from the north and northeast and become gusty below passes and canyons on the coastal side of the mountains. A Wind Advisory may be needed for these winds as well. CAZ055-056-058-201400- /O.NEW.KSGX.HW.W.0001.190121T0600Z-190121T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains- Including the city of Julian 708 PM PST Sat Jan 19 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 AM PST MONDAY... The National Weather Service in San Diego has issued a High Wind Warning...which is in effect from 10 PM Sunday to 10 AM PST Monday. * Winds...West 30 to 45 MPH with gusts 60 to 75 MPH. * Timing...Late Sunday evening through Monday morning. * Location...From the mountain crests down along the desert slopes. * Impacts...Difficult driving conditions due to dangerous gusts and cross winds. Possible tree damage. * Outlook...Winds weakening by late Monday morning, then turning from the north and northeast and becoming gusty late Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ062-201400- /O.NEW.KSGX.WI.Y.0003.190121T0600Z-190122T0200Z/ San Diego County Deserts- Including the city of Borrego Springs 708 PM PST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 6 PM PST MONDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 10 PM Sunday to 6 PM PST Monday. * Winds...West 20 to 35 MPH with isolated gusts to 50 to 55 MPH. * Timing...Late Sunday evening through Monday afternoon. * Location...Strongest gusts near the foothills Monday morning. * Visibility...Locally reduced in blowing dust. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. Possible tree damage. * Outlook...Winds weakening by Monday evening and turning from the northeast on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ060-061-065-201400- /O.NEW.KSGX.WI.Y.0003.190121T0600Z-190121T1800Z/ Apple and Lucerne Valleys-Coachella Valley- San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, and Desert Hot Springs 708 PM PST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 10 AM PST MONDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 10 PM Sunday to 10 AM PST Monday. * Winds...West-northwest 20 to 35 MPH with isolated gusts to 50 to 55 MPH. * Timing...Late Sunday evening through Monday morning. * Location...Strongest winds near and below the San Gorgonio Pass and near the foothills. * Visibility...Locally reduced in blowing dust. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. Possible tree damage. * Outlook...Continued breezy through the day with winds weakening by Monday evening and turning from the northeast on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 10
1 follow-up statement
020 WWUS76 KSGX 201044 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 244 AM PST Sun Jan 20 2019 CAZ062-202300- /O.UPG.KSGX.WI.Y.0003.190121T0600Z-190122T0200Z/ /O.EXB.KSGX.HW.W.0001.190121T0600Z-190121T2200Z/ San Diego County Deserts- Including the city of Borrego Springs 244 AM PST Sun Jan 20 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST MONDAY... The National Weather Service in San Diego has issued a High Wind Warning...which is in effect from 10 PM this evening to 2 PM PST Monday. The Wind Advisory is no longer in effect. * Winds...West 20 to 40 MPH with gusts to 70 mph. * Timing...Late Sunday evening through Monday afternoon. * Location...Strongest gusts near the foothills Monday morning. * Visibility...Locally reduced in blowing dust and sand. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. Possible tree damage. * Outlook...Winds weakening by Monday evening and turning from the northeast on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ060-061-065-202300- /O.UPG.KSGX.WI.Y.0003.190121T0600Z-190121T1800Z/ /O.EXB.KSGX.HW.W.0001.190121T0600Z-190121T2200Z/ Apple and Lucerne Valleys-Coachella Valley- San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Desert Hot Springs 244 AM PST Sun Jan 20 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST MONDAY... The National Weather Service in San Diego has issued a High Wind Warning...which is in effect from 10 PM this evening to 2 PM PST Monday. * Winds...West winds of 20 to 40 MPH with gusts to 70 MPH possible. * Timing...Late Sunday evening through Monday afternoon. * Location...Strongest winds to the east of Apple Valley in the high desert as well as through and below the San Gorgonio Pass and near the foothills. Winds across the Coachella Valley will prevail lighter, but there is the potential of mountain waves producing sudden bursts of damaging winds. * Visibility...Locally reduced in blowing dust and sand. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. Falling tree branches or trees. Minor structural damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ055-056-058-202300- /O.EXT.KSGX.HW.W.0001.190121T0600Z-190121T2200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains- Including the cities of Lake Arrowhead, Big Bear City, and Wrightwood 244 AM PST Sun Jan 20 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST MONDAY... * Winds...West 20 to 40 mph with gusts to 60 mph, except gusts to 80 mph along the desert mountain slopes. * Timing...Late this evening through Monday afternoon. * Location...Strongest winds along the desert slopes. * Impacts...Difficult driving conditions due to gusty cross winds and possible debris on roadways. Falling tree branches or trees. Minor structural damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Gregoria
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 2:27 PM PST, 4 hours 41 minutes earlier.
Area forecast discussion, Jan 19, 2:27 PM PST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
227 PM PST Sat Jan 19 2019
.SYNOPSIS...
Much warmer conditions will be felt this weekend under a passing
ridge aloft, with weak offshore flow at the surface. A deepening
trough will bring cooler weather on Monday as the marine layer
surges back inland on westerly winds, which will become strong
from the mountain tops to the desert slopes Sunday night into
Monday. Clouds, and even a few light showers, are possible along
and west of the mountains Sunday night through Monday morning.
Conditions will warm Tuesday through Friday with gusty northeast
winds in the mountains and on the coastal foothills, especially
strong Tuesday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Light offshore flow noted with gradients peaking this morning
about 7 mb from the Mojave Desert. Otherwise it is mainly clear
and relatively warm especially west of the mountains due to the
light offshore flow. Gusty offshore winds through the passes and
foothills below Cajon Pass but have mainly been below advisory
thresholds. Gusty offshore winds likely again tonight through
Sunday morning but again not likely to reach advisory thresholds.
Offshore flow will weaken Sunday and transition to onshore Sunday
night and become quite strong by Monday morning. Gusty onshore
winds through the mountains and along the desert slopes and the
desert floor will likely reach advisory thresholds for most areas
with remote locations possibly reaching warning criteria by Monday
morning. Will likely require wind headlines in the next shift or
two for late Sunday night or Monday morning through Monday
afternoon.
Some light showers still possible Monday morning, mainly west of
the mountains, as a strong trough, mainly as an inside slider,
passes through SoCal through Monday evening along with a sharp
cold front.
Offshore flow will develop late Monday night and become strong
Tuesday morning through Tuesday night with another possibility of
wind headlines for locations west of the mountains. Offshore flow
will become lighter through the remainder of next week but very
warm conditions will persist basically from Wednesday through the
end of the week with temperatures likely to ring up 10 to 20
degrees above normal west of the mountains during this time, with
periodic gusty offshore winds, but otherwise with tranquil weather
conditions for all areas as a relatively strong upper ridge
persists across the West Coast into next weekend.
&&
.AVIATION...
192115Z...Coast/Valleys...SCT clouds above 20,000 ft MSL through
tonight. Patches of fog could again reduce vis to 1-3 miles late
tonight in low-lying, wind sheltered areas of the inland valleys.
Most likely vcnty KAJO and KCNO.
Northeasterly winds 15-25 knots gusting to 30-40 knots with LLWS
and moderate up/downdrafts over and west of the mtns this
afternoon. Winds will decrease tonight.
Deserts...SCT clouds above 20,000 ft MSL through tonight.
&&
.MARINE...
West-northwest swells of 5 to 8 feet with a period of 11 seconds
through Monday. The winds will be light today and Sunday, then
increase significantly Sunday night and Monday. Small Craft
Advisories may be needed Sunday night and Monday for strong
northwest winds of 20-30 kt.
&&
.BEACHES...
A west-northwest swell from 285-295 degrees with a period of
10-11 seconds will bring surf of 4 to 7 feet this evening and 4-6
feet Sunday through Monday. The surf combined with morning high
tides of 6.5 to 7.0 feet could produce minor coastal flooding at
flood prone beaches including Seal Beach, Sunset Beach, Cardiff,
and Imperial Beach. A Beach Hazard Statement is in effect through
noon Monday for possible beach flooding during the early morning
high tides.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Monday morning for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...NONE.
&&
PUBLIC...Brotherton
AVIATION/MARINE/BEACHES...PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 5:08 PM PST | Small Craft Advisory | SGX | 68 hr | |
| Jan 19, 7:08 PM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 45 hr |
| Jan 20, 3:10 PM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 12 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.